Alert archive / Washington / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 17, 2020, 3:12 AM PDT. It took effect at Aug 17, 2020, 2:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2020, 3:12 AM PDT (10:12 UTC)
- In effect from
- Aug 17, 2020, 2:00 PM PDT
- Expired
- Aug 17, 2020, 7:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
246 WWUS86 KOTX 171012 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 312 AM PDT Mon Aug 17 2020 WAZ684-172200- /O.NEW.KOTX.FW.W.0007.200817T2100Z-200818T0200Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 312 AM PDT Mon Aug 17 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN AND METHOW VALLEYS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 7 PM PDT this evening. * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: Southwest 9 to 18 mph with gusts up to 25 mph. * Relative Humidities: 11 to 15 percent. * Impacts: The combination of low humidity levels and breezy winds could lead to rapid fire development and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
208 WWUS86 KOTX 172153 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 253 PM PDT Mon Aug 17 2020 WAZ684-180000- /O.CON.KOTX.FW.W.0007.000000T0000Z-200818T0200Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 253 PM PDT Mon Aug 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN AND METHOW VALLEYS... * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: For the Okanogan Valley, south wind 12 to 16 mph with gusts up to 22 mph. * Relative Humidities: 11 to 15 percent. * Impacts: The combination of low humidity levels and breezy winds could lead to rapid fire development and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 17, 3:07 AM PDT, 5 minutes earlier.
Area forecast discussion, Aug 17, 3:07 AM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
307 AM PDT Mon Aug 17 2020
.SYNOPSIS...Hot and dry weather continues through Tuesday with
many places in the upper 90s and triple digits. There is a slight
chance for thunderstorms capable of gusty winds across southeast
Washington into the southern Panhandle, this evening and again for
Tuesday. Locally breezy winds will be found across central
Washington this afternoon and return on Tuesday. Temperatures
will gradually become more seasonal over the second half of the
week into next weekend.
&&
.DISCUSSION...
Quick update: Include a Red Flag warning for the Okanogan Valley
region for this afternoon and early evening for breezy southerly
winds and dry conditions. /rfox.
Today through Tuesday night: Hot and dry weather continues. The
ridge of high pressure responsible for the heat is anchored over
the NV/UT with it’s axis over north ID into western MT for
today. Mid and upper level moisture from the passing shortwave and
high based convection will linger over northeast Washington into
north Idaho this morning, then clearer skies are expected. The low
level thermal ridge will shift east slightly, leading to slight
cooling near the Cascade crest while heat continues if not gets
warmer for north Idaho. The current heat warnings and advisories
will continue. The cross Cascade pressure gradient will tighten,
and lead to an increase in southwest winds from the Cascade
valleys, across the western Columbia Basin and parts of the
Okanogan valley. This coupled with hot and dry conditions will
elevate fire concerns for this portion of central Washington. Will
be monitoring developing convection across Oregon this afternoon
as a weak shortwave rounds the upper ridge and brushes across
southeast Washington this evening. Instability will increase this
the evening with the arrival of the mid level moisture and could
see a return of spotty showers with gusty outflow winds and a
slight chance of lightning. The moisture lingers through the night
into Tuesday morning across southeast Washington into the southern
ID Panhandle, before exiting the region. On Tuesday, the upper
ridge axis shifts into western MT, and should bring a few degrees
of cooling across the Inland Northwest in daytime highs. Another
band of mid level moisture streams with a weak shortwave with a
return of convection chances across southeast WA into the southern
ID panhandle Tuesday afternoon and evening. Southwesterly winds
will pick across the region by Tuesday afternoon. /rfox.
Wednesday through Sunday: The combination of an upper level ridge
centered over Montana and a Gulf of Alaska low slowly drifting
eastward brings the Pacific Northwest into a west- southwesterly
flow. Temperatures trend cooler than the beginning of the week,
but still remain above normal with highs generally in the upper
80s to mid 90s. This pattern allows for chances of disturbances to
enter the area, but the risk is greatest near the Blues/Camas
Prairie area and lower Shoshone County on Wednesday and Thursday,
and for the Cascades Thursday through Saturday. This general
pattern also supports periodic gusty winds for the Cascades gaps
in the afternoon and evening hours. As the upper level trough
continues to progress eastward, models suggest that a dry cold
front will move through the region on Friday. Thursday and Friday
evening look to be the breeziest days across the Columbia Basin,
Palouse, and West Plains with gusts forecasted to be around 15-20
mph on Thursday and 25-30 mph on Friday. VMT
&&
.AVIATION...
06Z TAFS: High based showers will be tracking across the TAF
sites overnight. Gusty winds are possible with the potential for
VIS to 5SM with potential for some dust or haze across the Basin
and Palouse. Expect clearing skies by Monday morning. High cirrus
will increase by afternoon with VFR conditions. rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 100 67 96 63 92 60 / 10 10 10 10 0 0
Coeur d'Alene 98 67 95 63 90 59 / 10 10 0 10 0 0
Pullman 98 64 94 60 89 56 / 10 20 10 20 10 10
Lewiston 104 74 98 71 95 67 / 10 20 10 20 10 10
Colville 100 59 98 55 94 53 / 20 10 0 0 0 0
Sandpoint 95 62 93 60 88 56 / 20 10 10 10 0 0
Kellogg 95 69 92 66 87 62 / 20 20 20 20 10 0
Moses Lake 103 66 100 61 95 60 / 10 0 0 0 0 0
Wenatchee 102 70 98 66 93 66 / 10 0 0 0 0 0
Omak 102 65 99 61 95 62 / 10 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 8 PM PDT Tuesday for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Northern
Panhandle.
Excessive Heat Warning until 8 PM PDT Tuesday for Lewis and
Southern Nez Perce Counties-Lewiston Area.
WA...Heat Advisory until 8 PM PDT Tuesday for East Slopes Northern
Cascades-Northeast Blue Mountains-Northeast Mountains-
Okanogan Highlands.
Excessive Heat Warning until 8 PM PDT Tuesday for Lower Garfield
and Asotin Counties-Moses Lake Area-Okanogan Valley-Spokane
Area-Upper Columbia Basin-Washington Palouse-Waterville
Plateau-Wenatchee Area.
Red Flag Warning from 2 PM this afternoon to 7 PM PDT this
evening for East Washington Okanogan/Methow Valleys (Zone
684).
&&Hazardous weather outlook, Aug 16, 5:38 AM PDT, 21 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 538 AM PDT Sun Aug 16 2020 IDZ001>004-026-027-WAZ031>038-041>044-171830- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 538 AM PDT Sun Aug 16 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Record or near record heat is expected to begin across the region today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Mid 90s to triple digit heat is expected continue for much of eastern Washington and the Idaho Panhandle from through Tuesday. Several consecutive days of heat will heighten the potential for heat related illnesses for those that work outdoors and for people who lack air conditioning.
Nearby
Red Flag Warnings in Washington, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.